Posted before about Steroid and Tarceva. Lots has happened since then. In point form the latest with my Mother in Law. She is stage 4 NSCLC with mets to brain.
End Aug. completed radiation to head and started Tarceva on October 7th (Tarceva had been delayed due to infection, etc.)
Nov. 9th saw oncologist, head radiation went great! All mets gone, only some scar tissue remaining. Following day fell because of leg weakness, started weaning off steroid. Did not go well put back on 4 mg dexamethasone.
Nov. 28th was not able to get off toilet. Brought her to our house. After a few days some improvement. Was able to do very short walk with walker. By December 5th very weak, appetite down, sleeping a lot. Had a hospital bed delivered to our house. A couple of days later some improvement with appetite and less sleeping. But has only done a few steps with the walker over last couple of weeks.
Last week she started complaining about pain in lower back and neck area. This pain seems to come and go. Not sure if this is from being in the bed all the time or cancer spreading to these areas. Scheduled for a CT of the lungs on Jan.4th so I have requested them to also scan her back. Don't want to over react but also don't want to dismiss any new symptoms as something not to worry about.
Her breathing seems okay when she is laying down (she is on level 3 of oxygen). When she moves around any that is when she struggles. She does take half a lorazapam for showers to relax her and helps with breathing.
Some other things I have noticed. When she sits on the side of the bed to eat her feet turn light purple and has a pattern. Once she lays down they go back to normal colour (well look very pale). No swelling in feet for quite awhile now. When I rub cream on her I notice that sometimes her feet feel cold to the touch but she says that they feel warm to her. Her face always seems cold to the touch.
What do we need to watch for, what questions should we be asking?